MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRILOGY; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRILOGY; PROSTHESIS, HIP
Catalog Number 00625006520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Scar Tissue (2060); Medical device site infection (4845)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat: 192113, lot: 696900, echo por fmrl lat nc 13x145mm.Cat: 110010246, lot: 65915639, g7 osseoti 4 hole shell 56mm f.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was retained by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately one and a half years post-implantation, the patient underwent a hip revision due to infection, pain, inflammation, and head and trunnion disassociation demonstrated on x-rays.During the revision the head was confirmed fractured, there was significant scar tissue, and necrotic tissue was debrided from the cup.All components revised and a cement spacer implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6; h10.The following sections were corrected: h4.Visual examination of the provided pictures identified the broken ceramic head, covered in bio-debris.No further evaluation can be made.Pictures of the other devices were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided.Review of the available records identified the following: radiographs demonstrated head/trunnion dissociation with concern for femoral head fracture.Previous approach utilized, significant scarring noted in the fascial layer to deep tissues.Cultures obtained, necrotic tissue debrided from the cup.The fractured ceramic femoral head was removed with minimal noted ceramic comminution.X-rays assessed, not sent to mmi at this time given the detail provided in the revision op notes.A definitive root cause cannot be determined for the head fracture and disassociation from the stem.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards.Therefore, it is unlikely that the specified device caused any patient infection.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
TRILOGY
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22882952
Report Number0001822565-2025-03063
Device Sequence Number13171872
Product Code LPH
UDI-Device Identifier00889024119802
UDI-Public(01)00889024119802(17)330713(10)J7572531
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00625006520
Device Lot NumberJ7572531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight54 KG